Heavy Rain, Mesa
- When
- July 27, 6:30 PM MST to 7:30 PM MST
- Where
- Mesa County, 2.09 mi SSE of Fruita
- Reported by
- Trained Spotter
- Coordinates
- 39.121, -108.719
A heavy downpour resulted in 0.62 of an inch of rain within one hour.
A thunderstorm produced heavy rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
A thunderstorm produced heavy rain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 27, 1:44 PM MST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 244 PM MDT SUN JUL 27 2008 .SHORT TERM...TONIGHT THROUGH TUESDAY... SLIGHT PATTERN CHANGE UNDERWAY OVER THE FORECAST AREA THIS AFTERNOON AS DEEP PERSISTENT RIDGE OVER THE REGION WILL FLATTEN AS A STRONGER SHRTWV RIDES OVER THE TOP. THIS WAVE WILL MOVE ACROSS SOUTHERN UTAH AND INTO WESTERN COLORADO...WHICH WILL INCREASE CONVECTION FOR A FEW HOURS THIS EVENING. WITH PRECIPITABLE WATER VALUES HOLDING OVER ONE INCH...EXPECT POTENTIAL FOR HEAVY RAIN TO CONTINUE. EARLIER SPOTTER REPORT OF THREE QUARTERS OF AN INCH IN JUST 20 MINUTES CONFIRMS THE HEAVY RAIN POTENTIAL. MILD CONDITIONS LATER TONIGHT...COMBINED WITH THE WAVE MOVING ACROSS WILL RESULT IN A FEW NOCTURNAL STORMS LATE TONIGHT...SO WILL KEEP SOME LOW POPS RUNNING ALL NIGHT. BY MONDAY...MODELS START TO DIVERGE ON THE AMOUNT OF DRYING ACROSS THE REGION...WITH THE GFS AT LEAST 24 HOURS FASTER. WILL SIDE WITH THE SLOWER AND WETTER NAM SOLUTION AT THIS POINT...WITH THE RIDGE FLEXING BACK MONDAY AFTERNOON...BEFORE FINALLY SHIFTING EAST LATE TUESDAY. AS A RESULT...ANOTHER ROUND OF SCATTERED DIURNALLY DRIVEN CONVECTION SHOULD BE EXPECTED MONDAY AND AGAIN ON TUESDAY...WITH DRIER AIR IMPACTING THE NORTHERN MOST ZONES FIRST. LITTLE CHANGE IN TEMPERATURES ARE EXPECTED...WITH READINGS CONTINUING TO RUN NEAR SEASONAL NORMS. STRING OF 90 DEGREE DAYS IN GRAND JUNCTION HAS NOW CLIMBED TO 43...INCLUDING TODAY...WHICH IS TIED FOR 2ND ALL TIME. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY... TAIL END OF A SHORTWAVE CROSSES NE UT/NW CO TUE NIGHT. BOTH WRF AND GFS INDICATE PERIOD OF 300 MB DIVERGENCE WITH ASSOCIATED JET STREAK. WILL KEEP A SLIGHT CHANCE OF A THUNDERSTORM ACROSS THE NRN MTNS LATE TUE NIGHT AS A RESULT. GFS AND ECWMF CONTINUE THEIR PATTERN OF DECREASING MOISTURE THE LAST HALF OF THE WEEK WITH A BROAD UPPER RIDGE ACROSS THE SOUTHWEST AND SRN PLAINS. MAIN STORM TRACK WILL REMAIN WELL TO OUR N. 500 MB HIGH EXPECTED TO BE SHIFT TO OUR SW...WHICH WOULD RESULT IN A DRIER WESTERLY FLOW WED-THU. GFS THEN SHIFTS THE CENTER BACK TO SRN CO BY SAT FOR A MORE SW TO S FLOW AND POTENTIAL FOR BETTER MOISTURE TO WORK NORTHWARD NEXT WEEKEND. ATTM...SEE LITTLE REASON TO CHANGE THE CURRENT FORECAST OF ISOLATED AFTERNOON THUNDERSTORMS MAINLY OVER THE MOUNTAINS...WITH SOME SCATTERED THUNDERSTORMS POSSIBLE OVER THE SAN JUANS AND CENTRAL MOUNTAINS ALONG THE DIVIDE. DID TRIM BACK LATE- NIGHT CLOUDINESS SOMEWHAT && .AVIATION...ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MONDAY EVENING. STORMS ARE EXPECTED TO LINGER THROUGH MUCH OF THE NIGHT...ALTHOUGH THEY WILL BECOME MUCH MORE ISOLATED IN NATURE AFTER 06Z. EXPECTED STORM COVERAGE TO INCREASE AFTER 19Z MONDAY AS ANOTHER ROUND DEVELOPS ACROSS THE REGION. LOCALLY HEAVY RAINFALL WILL OCCUR WITH SOME STORMS...RESULTING IN MOUNTAIN OBSCURATION AND LOCALIZED MVFR AND IFR CIGS AND VSBYS...ESPECIALLY SOUTH OF INTERSTATE 70. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. SHORT TERM.....JDC LONG TERM......JAD AVIATION.......JDC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SUN JUL 27 2008 COZ001>014-017>023-UTZ022>025-027>029-281200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE MOUNTAINS AND SOUTHERN VALLEYS...WITH ISOLATED STORMS ACROSS THE CENTRAL AND NORTHERN VALLEYS. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THUNDERSTORMS...ALONG WITH SMALL HAIL AND GUSTY WINDS. RUNOFF FROM HEAVY RAIN MAY CAUSE SMALL CREEKS AND STREAMS TO RUN HIGH. HEAVY RAIN MAY ALSO PRODUCE DEBRIS OR MUD FLOWS...AND CAUSE ARROYOS TO QUICKLY FILL WITH WATER. THUNDERSTORMS WILL DECREASE AFTER SUNSET... BUT ISOLATED SHOWERS OR STORMS WILL LAST BEYOND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...ESPECIALLY OVER THE MOUNTAINS. LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND SMALL HAIL WILL BE POSSIBLE WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. TAL
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
A heavy downpour resulted in 0.62 of an inch of rain within one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 122615.